Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 10, 2007, 5:49 PM CST for Armstrong County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2007, 5:49 PM CST (23:49 UTC)
- Expired
- Mar 10, 2007, 6:45 PM CST
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:49 PM CST | HAIL 1 | Claude, TX | QUARTER SIZE HAIL REPORTED IN CLAUDE |
| Mar 10, 5:50 PM CST | HAIL 0.75 | Claude, TX | |
| Mar 10, 5:58 PM CST | HAIL 0.75 | 4 E Goodnight, TX | MARBLE SIZE HAIL WITH A FEW LARGER STONES TO PENNY SIZE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 102349 SVRAMA TXC011-110045- /O.NEW.KAMA.SV.W.0009.070310T2349Z-070311T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CST SAT MAR 10 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CST * AT 547 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED PING PONG SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAUDE...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GOODNIGHT... WAYSIDE... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109 $$ LG
2 follow-up statements
000 WWUS54 KAMA 110003 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CST SAT MAR 10 2007 TXC011-110045- /O.CON.KAMA.SV.W.0009.000000T0000Z-070311T0045Z/ ARMSTRONG TX- 602 PM CST SAT MAR 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR ARMSTRONG COUNTY... AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WAYSIDE...OR ABOUT 23 MILES NORTHEAST OF TULIA...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WAYSIDE... GOODNIGHT... CLAUDE... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109 $$ LG
000 WWUS54 KAMA 110030 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CST SAT MAR 10 2007 TXC011-110045- /O.CON.KAMA.SV.W.0009.000000T0000Z-070311T0045Z/ ARMSTRONG TX- 630 PM CST SAT MAR 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR ARMSTRONG COUNTY... AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF WAYSIDE...OR ABOUT 21 MILES SOUTH OF CLAUDE...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WAYSIDE... GOODNIGHT... CLAUDE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:47 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 10, 3:47 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CST SAT MAR 10 2007 .DISCUSSION... WHAT A DIFFERENCE A DAY CAN MAKE. NAM IS NOW IN VERY GOOD AGREEMENT WITH THE GFS/EURO AND UKMET. SO CONFIDENCE INCREASED GREATLY CONCERNING PRECIP CHANCES THROUGH TUESDAY. CURRENTLY...WV IMAGERY SHOWS THE RAPIDLY DEEPENING UPPER WAVE WITH ITS AXIS GENERALLY ALONG THE ROCKIES. RUC ANALYSIS INDICATES AN 85KT TO 95KT UPPER LEVEL JET ON THE BACKSIDE OF THE TROUGH WHICH WILL AID IN PUSHING THE LOW INTO SOUTHEASTERN NEW MEXICO THROUGH TOMORROW...AND ALLOW THE LOW TO CUT OFF FROM THE NORTHERN STREAM. AT THE SURFACE...DEW POINTS CONTINUE TO RISE ACROSS THE PANHANDLES AS MOISTURE ADVECTING SOUTH TO SOUTHEAST LL FLOW IS IN PLACE FOR ALMOST THE ENTIRE SOUTHERN PLAINS. COULD SEE DEW POINTS NEAR 50 DEGREES BY 04Z TONIGHT IF PATTERN CONTINUES. FRONT IS STILL APPROACHING THE PANHANDLES WITH THE BOUNDARY EXPECTED TO REACH THE NW ZONES JUST BEFORE 06Z. FORECAST SOUNDINGS SHOW AN UNSTABLE ATMOSPHERE AHEAD OF THE FRONT WITH INCREASING LAPSE RATES AND A SHEAR PROFILE CAPABLE OF SUPPORTING ISOLATED SEVERE STORMS. PROFILE SUGGESTS THE STORMS WOULD BE GENERALLY HIGH BASED...BUT WITH SOME POTENTIAL FOR STRONG WINDS TO MIX DOWN TO THE SURFACE. SO CONCERNS WILL BE FOR MARGINALLY SEVERE HAIL AND POSSIBLE DOWNBURST WINDS. WITH THE MOISTURE IN PLACE...THE COMBINATION OF LIFT FROM THE UPPER LOW AND THE COLD FRONT WILL ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE NIGHT INTO SUNDAY MORNING. MODELS ARE FAVORING THE SOUTHEAST PANHANDLES FOR HEAVY RAIN...WHICH SEEM LIKELY AS DEEPEST MOISTURE AND UPSLOPE FLOW WILL BE IN PLACE. SINCE THERE WAS GOOD MODEL CONSISTENCY ON HEAVY PRECIP LOCATION AND TIMING...DECIDED TO UP POPS INTO THE 80 TO 90 PERCENT RANGE AND LEFT A SIMILAR PRECIP BULLSEYE OVER THE EAST TO SOUTHEAST CWA THROUGH SUNDAY. SOME CONCERN FOR HYDROLOGY BASED ON MODEL QPF AS BOTH NAM AND GFS SHOW OVER 3 INCHES OF PRECIP ACROSS THE SOUTHEAST CWA ON SUNDAY. WILL NEED TO KEEP A CLOSE EYE ON THE SITUATION AS LOCALIZED FLOODING MAY BE AN ISSUE. MODELS SHOW THE UPPER LOW CUTTING OFF ACROSS LUBBOCKS CWA AND LINGERING THROUGH TUESDAY. INSERTED SLIGHT CHANCE TO CHANCE POPS UP TO 12Z TUESDAY...THEN WENT WITH A DRY FORECAST THROUGH DAY 7. NW FLOW ALOFT RETURNS WEDNESDAY AS THE UPPER LOW KICKS OUT TO THE EAST. MODELS HINTING AT PRECIP CHANCE FOR THURSDAY NIGHT INTO FRIDAY MORNING AS ANOTHER COLD FRONT MAKES ITS WAY ACROSS THE SOUTHERN PLAINS. ALSO...THERE APPEARS TO BE A SHORT WAVE EMBEDDED IN THE NW FLOW ALOFT BUT THE GFS HAS BEEN UNCERTAIN ON PRECIP CHANCES OVER THE LAST FEW RUNS...SO DECIDED TO CONTINUE PREVIOUS TRENDS WITH BELOW SLIGHT CHANCE POPS. TEMPS WERE IN GOOD SHAPE FOR THE PACKAGE...TRENDED BELOW GUIDANCE ACROSS THE NW WHERE RECENT OBS SHOW THIS AREA TO BE COOLER THAN THE MAV SUGGESTS. WHICH LEADS TO AN OUTSIDE SHOT AT A FEW SNOW FLURRIES OVERNIGHT TONIGHT...BUT WITH THE CLOUD COVER IN PLACE NOT THINKING THE AIR WILL COOL ENOUGH TO SUPPORT ACCUMULATING SNOW. JJB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 44 56 41 64 44 / 80 70 40 40 30 BEAVER OK 45 56 42 69 43 / 80 80 20 20 20 BOISE CITY OK 34 54 35 67 36 / 40 20 10 20 10 BORGER TX 46 58 46 67 46 / 80 70 40 40 30 BOYS RANCH TX 45 59 42 65 40 / 50 40 40 40 20 CANYON TX 46 57 42 65 40 / 70 70 40 40 30 CLARENDON TX 48 58 46 62 47 / 80 80 40 40 30 DALHART TX 36 56 36 67 36 / 40 30 30 30 10 GUYMON OK 44 58 42 67 42 / 70 60 20 20 10 HEREFORD TX 45 56 42 66 38 / 50 40 40 40 30 LIPSCOMB TX 48 57 45 66 47 / 80 90 40 30 20 PAMPA TX 46 56 45 62 49 / 80 80 40 40 30 SHAMROCK TX 51 59 49 63 48 / 80 90 40 40 30 WELLINGTON TX 52 59 49 65 49 / 80 90 50 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
Hazardous weather outlook, Mar 10, 4:00 PM CST, 1 hour 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CST SAT MAR 10 2007 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CST SAT MAR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WEST PARTS OF THE PANHANDLES THIS EVENING...SPREADING EAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. A FEW STORMS MAY APPROACH SEVERE STRENGTH... RESULTING IN ISOLATED WIND GUSTS UP TO 60 MPH AND HAIL UP TO PENNY SIZE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. BREEZY CONDITIONS WILL ALSO REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE OFF AND ON THROUGH MONDAY NIGHT. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. NUNEZ
In the hours before
Special weather statement, Mar 10, 4:54 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CST SAT MAR 10 2007 TXZ017-018-110000- ARMSTRONG TX-RANDALL TX- 454 PM CST SAT MAR 10 2007 ...STRONG THUNDERSTORMS IN ARMSTRONG AND RANDALL COUNTIES... AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 17 MILES SOUTH OF CANYON MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. CANYON...PALO DURO CANYON...WAYSIDE...CETA CANYON...CLAUDE AND THE SOUTHERN PARTS OF AMARILLO WILL BE AFFECTED BY THESE STORMS. LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | AMA | Carson | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.